MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® TOUCHLESS® PLUS UNISEX PRE-LUBRICATED VINYL URETHRAL CATHETER KIT

C.R. BARD, INC. (COVINGTON) -1018233 BARD® TOUCHLESS® PLUS UNISEX PRE-LUBRICATED VINYL URETHRAL CATHETER KIT
Model Number 4A5108
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the customer had issue with indwelling catheter.It was stated that the catheter was placed on 9months female in operating room on 14dec and removed on 15dec by a bedside nurse.Documentation stated the catheter was 6fr filled with 3cc and took 2 attempts.Upon removing nurse deflated the bulb passively and got 3cc back, when attempted to pull the catheter nurse met resistance.When the catheter was removed it was noted that the bulb had folded back and had formed a ridge.Per additional information received via email on (b)(6)2022, no medical intervention was required.Per follow-up via email on (b)(6)2023, the customer had another issue with an indwelling catheter on 16jan.The nurse placed an in-and-out catheter (the one with a bag attached) to obtain a specimen and relieve bladder pressure.Approximately 700 cc of urine were returned.Upon trying to remove the catheter, resistance was felt, so the bedside nurse stopped and called them.They tried pushing the catheter back in (without resistance) and applied more lubrication but were not able to remove the catheter, so the physician team was notified, urology was consulted, and they came to the bedside and removed the catheter.It was also stated that the intermittent catheter pre-made kit had been opened.The iodine swab pack in the kit contained only iodine and did not contain any swabs.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the customer had issue with indwelling catheter.It was stated that the catheter was placed on 9months female in operating room on (b)(6) and removed on (b)(6) by a bedside nurse.Documentation stated the catheter was 6fr filled with 3cc and took 2 attempts.Upon removing nurse deflated the bulb passively and got 3cc back, when attempted to pull the catheter nurse met resistance.When the catheter was removed it was noted that the bulb had folded back and had formed a ridge.Per additional information received via email on 24dec2022, no medical intervention was required.Per follow-up via email on 17jan2023, the customer had another issue with an indwelling catheter on (b)(6).The nurse placed an in-and-out catheter (the one with a bag attached) to obtain a specimen and relieve bladder pressure.Approximately 700 cc of urine were returned.Upon trying to remove the catheter, resistance was felt, so the bedside nurse stopped and called them.They tried pushing the catheter back in (without resistance) and applied more lubrication but were not able to remove the catheter, so the physician team was notified, urology was consulted, and they came to the bedside and removed the catheter.It was also stated that the intermittent catheter pre-made kit had been opened.The iodine swab pack in the kit contained only iodine and did not contain any swabs.Per additional information received via email on 14feb2023, it was reported that the customer had another issue with the foley catheter.Stated that the bedside nurse attempted to place a catheter, when going to inflate the balloon met a lot of resistance and was unable to inflate despite being in bladder, as urine was filling bag.Staff removed this catheter and attempted again, unable to inflate that was as well.Then consulted urology and they came to the bedside and placed a foley.Staff have attached a picture of the first catheter after removal, they tried to re-inflate it and only one side inflated.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be ¿incorrect operation¿.It is unknown whether the device had met relevant specifications.Based on patient code 2645 the product was not used on the patient.It was unknown whether the product had caused the reported failure.The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.A labeling review is not required because labeling could not have prevented the reported issue.H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.

Brand Name
BARD® TOUCHLESS® PLUS UNISEX PRE-LUBRICATED VINYL URETHRAL CATHETER KIT
Common Device Name
URETHRAL CATHETER KIT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16312031
Report Number1018233-2023-00609
Device Sequence Number6767103
Product Code FCM
UDI-Device Identifier00801741030567
UDI-Public(01)00801741030567
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K910653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number4A5108
Device Catalogue Number4A5108
Device Lot NumberNGFY2703
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2023
Supplement Date Received by Manufacturer03/17/2023
Initial Report FDA Received Date02/07/2023
Supplement Report FDA Received Date03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown